Arkansas, 2011

Wildfire in Arkansas, November 11, 2011

November 11, 2011 · NWS LZK · 1 event in 1 county or zone

25 miles east of Holly Grove in Monroe County burned 120 acres on the 11th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire 2.25 miles east of Holly Grove in Monroe County burned 120 acres on the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 11, 11:53 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Nov 11, 11:53 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1153 AM CST FRI NOV 11 2011

.AVIATION...
SKIES ARE CLEAR ACROSS ARKANSAS WITH A TIGHT PRESSURE GRADIENT
BRINGING GUSTY WINDS TO THE AREA. WINDS WILL SUBSIDE THIS EVENING.
WINDY CONDITIONS WILL RETURN LATE MORNING SATURDAY. SOUTH WINDS
WILL GUST TO NEAR 30 MPH.

&&

.PREV DISCUSSION... /ISSUED 534 AM CST FRI NOV 11 2011/

AVIATION...DISCUSSION FOR 12Z TAFS

VFR CONDS WILL PREVAIL. SKIES WILL BE MOSTLY CLEAR THOUGH A FEW
HIGH CLOUDS MAY FILTER IN LATE IN THE PD. WINDS WILL BE THE MAIN
CONCERN AS THEY GUST OUT OF THE SW THIS AFTERNOON AND STAY
SLIGHTLY ELEVATED OVERNIGHT TONIGHT.

PREV DISCUSSION... /ISSUED 324 AM CST FRI NOV 11 2011/

DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE INITIAL EARLY MORNING TEMPS
WITH FREEZE WARNING UNTIL 8 AM. THEN WARM UP TODAY AND INTO THE
WEEKEND WITH ELEVATED STRONG WINDS ON SATURDAY. FINALLY CHANCES OF
CONVECTION ENTER THE FORECAST SUNDAY AFTERNOON TO EARLY NEXT WEEK
WITH A STORM SYSTEM.

CURRENTLY TEMPS ACROSS AR HAVE COOLED TO THE MID AND LOWER 30S
WITH A FEW AROUND FREEZING. EXPECTED AREAS AROUND FREEZING THIS
MORNING WITH PLENTY OF FROST ALSO. THE CENTER OF THE SURFACE HIGH
PRESSURE RIDGE WAS OFF TO THE EAST OF AR BUT STRONG RADIATIONAL
COOLING ON GOING WITH CLEAR SKIES AND LIGHT WINDS. THE UPPER LOW
PRESSURE TROUGH CONTINUES TO PUSH TO THE EASTERN SEA BOARD...AS
THE UPPER RIDGE WAS MOVING TO THE ROCKIES. OVER THE CENTRAL PLAINS
A WARM FRONT WAS LOCATED WITH A SOUTH WIND FLOW.

SHORT TERM...TODAY THROUGH MONDAY NIGHT
AFTER MORNING COOL TEMPERATURES HIGHS WILL REACH THE 60S OVER MUCH
OF AR AS THE SOUTH WIND HELPS REBOUND TEMPS. MORE MODERATE TEMPS
TONIGHT WITH THE SOUTH WIND FLOW AND THE UPPER RIDGE BUILDING MORE
IN THE PLAINS. ON SATURDAY THE MAIN CONCERN WILL BE ELEVATED WINDS
OF 10 TO 20 MPH AND GUSTS TO NEAR 30 MPH IN SPOTS. TEMPS WILL WARM
TO THE 60S AND 70S. SOME INCREASING CLOUDS WILL ALSO BE SEEN AS
SHORT WAVE ENERGY LIFTS THROUGH THE PLAINS. THE DEVELOPING UPPER
LOW OFF CA CONTINUES TO DEEPEN AND WILL SEND SOME UPPER SHORT WAVE
ENERGY TO THE SOUTHERN PLAINS ON SUNDAY WHERE SLIGHT CHANCE POP IS
IN THE FORECAST FOR AR. LATE SUNDAY TO MONDAY...A DEVELOPING
SURFACE LOW PRESSURE SYSTEM SETS UP OVER TX AND A FRONTAL BOUNDARY
SAG INTO THE SOUTHERN PLAINS WILL RAISE CONVECTION CHANCES. HAVE
STAYED WITH THE OVERALL PATTERN AND TIMING OF THE ECMWF MODEL AT
THIS TIME. CONVECTION REMAINS IN THE FORECAST MONDAY NIGHT...AS
THE UPPER AND SURFACE LOW PRESSURE SYSTEM MOVE INTO THE SOUTHERN
PLAINS. AT THIS TIME THE THREAT OF SEVERE STORMS REMAINS UNCERTAIN
AND THE OVERALL THREAT IS LOW.

LONG TERM...TUESDAY THROUGH THURSDAY NIGHT
THE LONG TERM FCST REMAINS VERY DIFFICULT AS MEDIUM RANGE MODELS
CONTINUE TO STRUGGLE WITH THE NRN AND SRN STREAM JET PHASING OFF
THE WEST COAST OF THE US. THE GOOD NEWS IS THAT THE AREA OF
CONCERN SHOULD MOVE INTO THE UPR AIR NETWORK IN THE NEXT 24-48
HRS...SO THE FCST SHOULD START TO CLEAR UP SOME OVER THE NEXT
COUPLE OF ISSUANCES.

FOR NOW THOUGH...PLENTY OF UNCERTAINTY STILL EXISTS AS THE ECMWF AND
GEM PICK THE CALI COAST UPR LOW UP MUCH QUICKER THAN DOES THE GFS.
WILL LEAN THE FCST PRETTY HARD TOWARD A ECMWF/GEM SOLUTION...ALMOST
COMPLETELY DISCOUNTING THE GFS. OVERALL...THIS RESULTS IN FEW
CHANGES TO GOING FCST. RAIN SHOULD BE EXITING THE STATE ON TUESDAY
MORNING...AND WILL JUST LEAVE A VERY SLIGHT CHC TUE/TUE NIGHT JUST
TO GIVE LIP SERVICE TO THE GFS SOLUTION. THE REST OF THE FCST WILL
REMAIN DRY.

THE TEMP FORECAST IS ALSO DIFFICULT AS MODEL LOW LVL THERMAL FIELDS
ARE VERY DIFFERENT. AS A QUICK EXAMPLE OF WHAT THIS FCST IS DEALING
WITH...AT 18Z WED AT KLIT...THE ECMWF SAYS THE SFC TEMP WILL BE
73...THE GEM SAYS 71...AND THE GFS SAYS 53.  WILL CONTINUE TO HEDGE
THE FCST TOWARD AN ECMWF/GEM SOLUTION BUT WILL BLEND JUST A TOUCH OF
GFS IN JUST IN CASE THE GFS BEATS THE ODDS AND VERIFIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  42  63  56 /   0   0   0  10
CAMDEN AR         70  44  71  58 /   0   0   0  10
HARRISON AR       66  44  65  55 /   0   0   0  10
HOT SPRINGS AR    67  43  66  58 /   0   0   0  10
LITTLE ROCK   AR  68  42  68  57 /   0   0   0  10
MONTICELLO AR     68  43  71  58 /   0   0   0  10
MOUNT IDA AR      67  43  68  59 /   0   0   0  10
MOUNTAIN HOME AR  67  41  65  54 /   0   0   0  10
NEWPORT AR        66  42  64  58 /   0   0   0  10
PINE BLUFF AR     68  42  71  57 /   0   0   0  10
RUSSELLVILLE AR   68  42  64  54 /   0   0   0  10
SEARCY AR         65  39  62  53 /   0   0   0  10
STUTTGART AR      67  41  66  55 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Nov 11, 5:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI NOV 11 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NEAR FREEZING OR BELOW FREEZING CONDITIONS WILL CONTINUE ACROSS MUCH
OF ARKANSAS EARLY THIS MORNING AND A FREEZE WARNING REMAINS IN
EFFECT UNTIL 8 AM FOR THE EASTERN TWO THIRDS OF THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER SYSTEM WILL AFFECT ARKANSAS EARLY NEXT WEEK. IT REMAINS TOO
EARLY TO DETERMINE WHETHER SEVERE WEATHER WILL BE POSSIBLE WITH THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Monroe

When
November 11, 1:30 PM CST to 7:30 PM CST
Where
Monroe forecast zone
Reported by
Park/Forest Service
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351382.